MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PROGESTERONE (PRGE) ASSAY; PROGESTERONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PROGESTERONE (PRGE) ASSAY; PROGESTERONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, high advia centaur xpt progesterone (prge) result.Quality control (qc) results were acceptable at the time of the event.Siemens is investigating.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A discordant, high advia centaur xpt progesterone (prge) result was obtained by the customer and questioned by the physician(s).The sample was sent to an alternate reference laboratory, tested with an alternate progesterone method, resulting lower.The lower alternate progesterone test method result was reported to the physician(s) as the corrected result.There are no reports of adverse health consequences due to the discordant, high advia centaur xpt progesterone (prge) result, however the patient's fet( frozen embryo transfer) cycle was cancelled.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00580 was filed on (b)(6) 2020 for a discordant, high advia centaur xpt progesterone (prge) result.(b)(6) 2021 additional information: siemens has completed the investigation.The customer provided two retained patient samples for investigation.The patient was undergoing in-vitro fertilization (ivf) and was being supplemented with dehydroepiandrosterone (dhea).Siemens tested the patient samples for progesterone (prge) and dhea-s04 (dheas) run on the advia centaur xp.The progesterone results were elevated and consistent with what the customer observed.The dhea-s04 values for both samples exceeded the expected ranges published in the advia centaur dhea-s04 instruction for use (female normal range 25.9-460.2 g/dl).The customer is aware of the advia centaur progesterone instructions for use limitations statement that states the following: "the supplement dehydroepiandrosterone (dhea) may cause falsely elevated progesterone results in immunoassays.At an initial concentration of progesterone of 0.70 ng/ml (2.23 nmol/l), a 211% change in concentration was observed at the supraphysiologic level of dheas (dhea metabolite) of 20,000 ng/ml.For patients being treated with dhea, an alternate method that is not expected to show cross-reactivity to dheas (dhea metabolite), such as liquid chromatography-mass spectrometry (lc-ms), should be used." the outcome of the investigation has been shared with the customer and no further support is requested.A potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.

Brand Name
ADVIA CENTAUR XPT PROGESTERONE (PRGE) ASSAY
Common Device Name
PROGESTERONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10937615
Report Number1219913-2020-00580
Device Sequence Number19437774
Product Code JLS
UDI-Device Identifier00630414204147
UDI-Public00630414204147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model NumberN/A
Device Catalogue Number10310305
Device Lot Number298
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1